Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 69, NWS La Crosse, WI

July 27, 2009Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 27, 2009, 4:12 PM CDT for Monroe County, Wisconsin. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 4:12 PM CDT (21:12 UTC)
Expired
Jul 27, 2009, 5:00 PM CDT
In force
48 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Monroe County, WI

The radar

The La Crosse radar (KARX), 45 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:15 PM CDTTSTM WND DMG4 E Sparta, WILOTS OF TREE DAMAGE AT INTERSECTION OF COUNTY ROAD AA AND A. DAMAGE CONTINUES FOR 2 MILES TO THE EAST AND SOUTHEAST OF THIS POINT.
Jul 27, 4:15 PM CDTHAIL 13 Ne Sparta, WIREPORTED FROM ANGELO WITH SOME WIND DAMAGE
Jul 27, 4:18 PM CDTTSTM WND DMG6 Ese Sparta, WINUMEROUS TREES KNOCKED DOWN NEAR HAVEN AVE AND COUNTY ROADS A AND AA JUST SOUTH OF HIGHWAY 16. TREES WERE KNOCKED ON TO POWER LINES AND CARS. ROOFS WERE ALSO BLOWN OFF OF MOBILE HOMES IN THAT AREA.
Jul 27, 4:18 PM CDTHAIL 14 E Sparta, WISOME TREES DOWN IN AREA AS WELL
Jul 27, 4:20 PM CDTTSTM WND DMG5 E Sparta, WITREES DOWN ALONG HIGHWAY 16 NEAR FORT MCCOY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 272112
SVRARX
WIC081-272200-
/O.NEW.KARX.SV.W.0069.090727T2112Z-090727T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
412 PM CDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 500 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED NEAR SPARTA...MOVING SOUTHEAST AT 25 MPH. THIS
  WARNING EXTENDS THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR MONROE
  COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FARMERS VALLEY AROUND 420 PM...
  JACKSON PASS AROUND 430 PM...
  NORWALK AROUND 435 PM...
  RIDGEVILLE AROUND 440 PM...
  HIGHWAY 131 AND COUNTY A AROUND 445 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.

&&

LAT...LON 4393 9042 4376 9060 4392 9087 4398 9084
      4403 9071
TIME...MOT...LOC 2112Z 298DEG 21KT 4394 9077

$$

RRS
3 follow-up statements
000 
WWUS53 KARX 272124
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
424 PM CDT MON JUL 27 2009

WIC081-272200-
/O.CON.KARX.SV.W.0069.000000T0000Z-090727T2200Z/
MONROE WI-
424 PM CDT MON JUL 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN MONROE COUNTY...

AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR FARMERS VALLEY...OR 7 MILES EAST OF SPARTA...MOVING SOUTHEAST AT
25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORWALK AROUND 435 PM...
  RIDGEVILLE AROUND 440 PM...
  HIGHWAY 131 AND COUNTY A AROUND 445 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.

&&

LAT...LON 4396 9075 4400 9063 4393 9042 4376 9060
      4388 9080
TIME...MOT...LOC 2125Z 298DEG 21KT 4390 9068

$$

RRS
000 
WWUS53 KARX 272133
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
433 PM CDT MON JUL 27 2009

WIC081-272200-
/O.CON.KARX.SV.W.0069.000000T0000Z-090727T2200Z/
MONROE WI-
433 PM CDT MON JUL 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL MONROE COUNTY...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NORWALK...OR 10 MILES SOUTHEAST OF SPARTA...MOVING SOUTHEAST AT 
25 MPH. AT 415 PM QUARTER SIZED HAIL WAS REPORTED 3 MILES NORTHEAST 
OF SPARTA...ALONG WITH A ROOF OFF A MOBILE HOME. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIDGEVILLE AROUND 440 PM...
  HIGHWAY 131 AND COUNTY A AROUND 445 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.

&&

LAT...LON 4387 9076 4396 9069 4398 9058 4393 9042
      4376 9060
TIME...MOT...LOC 2132Z 298DEG 21KT 4388 9063

$$

RRS
000 
WWUS53 KARX 272156
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
456 PM CDT MON JUL 27 2009

WIC081-272206-
/O.EXP.KARX.SV.W.0069.000000T0000Z-090727T2200Z/
MONROE WI-
456 PM CDT MON JUL 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE COUNTY EXPIRES
AT 500 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

LAT...LON 4387 9076 4396 9069 4398 9058 4393 9042
      4376 9060
TIME...MOT...LOC 2156Z 298DEG 21KT 4381 9046

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:13 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 27, 3:13 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
313 PM CDT MON JUL 27 2009

.SHORT TERM...THROUGH WEDNESDAY NIGHT

MAIN FORECAST CONCERN IS WITH THE LINGERING RAIN CHANCES TONIGHT
INTO TUESDAY AND THEN AGAIN WEDNESDAY NIGHT.

SURFACE ANALYSIS THIS AFTERNOON SHOWS AN AREA OF LOW PRESSURE
BETWEEN KRGK AND KONA. WARM FRONT EXTENDS EAST FROM THE LOW INTO
SOUTHEAST WISCONSIN WITH A COLD FRONT SOUTHWEST INTO NEBRASKA.
LOCAL RADAR SHOWS SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THE
WARM FRONT.

THE AREA OF LOW PRESSURE IS EXPECTED TO MOVE SOUTHEAST ALONG THE
WARM FRONT TONIGHT ALLOWING THE COLD FRONT TO SWEEP ACROSS THE
AREA. THE MESO MODELS THIS AFTERNOON SEEM TO HAVE A GOOD HANDLE ON
THE ONGOING SITUATION. THE BEST CONCENTRATION OF RAIN SHOULD OCCUR
AHEAD OF THE LOW ALONG THE WARM FRONT. ACTIVITY FARTHER SOUTH
ALONG THE COLD FRONT IS EXPECTED TO DEVELOP BUT SHOULD REMAIN MORE
SCATTERED IN NATURE AS THE MAIN SHORT WAVE TROUGH REMAINS WELL TO
THE NORTH OF THE AREA. THE COLD FRONT IS EXPECTED TO MAKE GOOD
EASTWARD PROGRESS AND SHOULD BE INTO THE EASTERN SECTIONS OF THE
FORECAST AREA BY 28.00Z AND THEN OUT OF THE AREA BY 28.03Z. WILL
CONTINUE TO MONITOR RADAR TRENDS FOR RAISING THE RAIN CHANCES
AHEAD OF THE FRONT FOR THE EARLY EVENING.

WITH THE NORTHWEST FLOW ALOFT THE FRONT IS EXPECTED TO REMAIN
PROGRESSIVE AND SHOULD PUSH SOUTH INTO MISSOURI AND ILLINOIS
TUESDAY. UNTIL THIS HAPPENS...WILL HOLD ON TO SOME SMALL RAIN
CHANCES ACROSS THE FAR SOUTH FOR THE OVERNIGHT AND TUESDAY MORNING
HOURS.

HIGH PRESSURE WILL BUILD INTO THE REGION FOR TUESDAY NIGHT AND
WEDNESDAY BEFORE THE NEXT SYSTEM IN THE NORTHWEST FLOW DROPS INTO
THE REGION. COMPARING THE 27.12Z OPERATIONAL RUNS OF THE NAM AND
GFS TO THE 26.09Z SREFS AND 27.00Z ECMWF AND CANADIAN...THE NAM
AND GFS LOOK TO OVER DEVELOP THIS SYSTEM. WITH THE NORTHWEST
FLOW...VERY DOUBTFUL THE SHORT WAVE TROUGH WILL BE ABLE TO AMPLIFY
AS MUCH AS THESE TWO MODELS SHOW AND HAVE TRENDED TOWARD THE
WEAKER SOLUTIONS. EXPECTED A SURFACE TROUGH OR WEAK COLD FRONT TO
COME ACROSS STARTING WEDNESDAY NIGHT. HAVE INTRODUCED SOME SMALL
RAIN CHANCES FOR THE WESTERN SECTIONS WEDNESDAY EVENING AND THEN
SPREAD THESE ACROSS THE REST OF THE AREA FOR THE OVERNIGHT HOURS.

.LONG TERM...THURSDAY THROUGH MONDAY

TODAY/S SET OF MEDIUM RANGE MODELS CONTINUE TO SHOW REASONABLE
AGREEMENT WITH THE UPPER LEVEL PATTERN...BUT EXHIBIT ALMOST NO
AGREEMENT AT THE SURFACE. IN THIS REGARD...THE OPERATIONAL RUN OF
THE GFS CONTINUES TO SHOW CONVECTIVE FEEDBACK...ESPECIALLY WITH THE
SURFACE LOW COMING OUT OF MISSOURI AND THE RESULTANT RAINFALL EARLY
IN THE PERIOD. THE 25.00Z ECMWF...CANADIAN AND GFS ENSEMBLES DO NOT
SHOW THIS SCENARIO AND HAVE IGNORED THE OPERATIONAL GFS SOLUTION.
LITTLE CHANGE IN THE UPPER AIR PATTERN EXPECTED WITH THE UPPER LEVEL
LOW REMAINING NEAR HUDSONS BAY AND THE LONG WAVE TROUGH INTO THE
UPPER MIDWEST. DID MAINTAIN SOME RAIN CHANCES FOR THURSDAY AS BOTH
THE ECMWF AND CANADIAN SHOW A WEAK SURFACE COLD FRONT AND LOW LEVEL
TROUGH PASSING THE AREA. HOWEVER...WENT BACK TO A MORE GENERAL LOW
CHANCE FOR RAIN ACROSS THE ENTIRE AREA FOR THE DAY. THE NEXT RAIN
CHANCE THEN LOOKS TO BE FOR THE WEEKEND AS A COLD FRONT MOVES ACROSS
THE AREA AND WILL HAVE SOME RAIN CHANCES FROM FRIDAY NIGHT THROUGH
SUNDAY.

&&

.AVIATION...

STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY DEVELOPING ALONG A WARM
FRONT LOCATED NORTH OF THE INTERSTATE 94 CORRIDOR. OTHER STRONG TO
SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF A COLD FRONT.
THE THREAT FOR SEVERE CONVECTION WILL POSSIBLE ACROSS SOUTHEAST
MINNESOTA AND NORTHEAST IOWA THROUGH 27.23Z AND ACROSS WESTERN
WISCONSIN THROUGH 28.02Z.

IN ADDITION...A SMALL AREA OF 2-3K FOOT CEILINGS HAS DEVELOPED
ACROSS SOUTH CENTRAL AND SOUTHEAST MINNESOTA. THIS CLOUD DECK IS
EXPECTED TO GRADUALLY RISE AS DIURNAL HEATING OCCURS THIS AFTERNOON.
AS A RESULT...THESE LOW CLOUDS SHOULD ONLY AFFECT KRST THROUGH 27.23Z
AND NOT GET INTO THE KLSE AREA.

BEYOND THIS EVENING...BOTH CLOUDS AND VISIBILITIES SHOULD BE VFR.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...04
AVIATION...BOYNE
Hazardous weather outlook, Jul 27, 11:52 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1152 AM CDT MON JUL 27 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-281100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1152 AM CDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS AS IT MOVES
SOUTHEAST THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF
THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 2 PM AND 9 PM.
THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE
HAIL...AND MAYBE AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL SETTLE SOUTH OF THE AREA ON TUESDAY. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHWEST WISCONSIN AND
NORTHEAST IOWA...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

PERIODIC THUNDERSTORM CHANCES WILL THEN CONTINUE THROUGH SUNDAY. AT
THIS TIME IT IS TOO EARLY TO DISCERN THE SEVERE POTENTIAL OF ANY OF
THESE STORMS. HOWEVER...A COLD FRONT LOOKS TO MOVE THROUGH THE AREA
FRIDAY NIGHT AND SATURDAY...AND EARLY INDICATIONS FAVOR CONDITIONS
SUPPORTIVE OF STRONGER STORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 8 PM IN SOUTHEAST
MINNESOTA AND NORTHEAST IOWA...AND 4 PM AND 9 PM IN WESTERN
WISCONSIN.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

In the hours before

Local storm report, Jul 27, 2:59 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
259 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND GST     4 NE MILLSTON           44.24N 90.59W
07/27/2009  E50 MPH          JACKSON            WI   PUBLIC

            LEAF DEBRIS IN THE AIR AND A LARGE AMOUNT OF PEA SIZED
            HAIL.

&&

DANB
Local storm report, Jul 27, 3:19 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
319 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             7 NW MATHER             44.22N 90.40W
07/27/2009  E0.75 INCH       JACKSON            WI   PUBLIC

            WIND GUSTS AROUND 40 MPH

&&

MW
Local storm report, Jul 27, 3:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
332 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             3 NW MATHER             44.18N 90.34W
07/27/2009  E0.25 INCH       JACKSON            WI   CO-OP OBSERVER

            ESTIMATED 1 PERCENT CRANBERRY LOSS

&&

SHEA
Special weather statement, Jul 27, 3:37 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
337 PM CDT MON JUL 27 2009

MNZ088-096-WIZ029-033-034-041>044-053-055-272130-
ADAMS-CLARK-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-
RICHLAND-TREMPEALEAU-VERNON-WINONA-
337 PM CDT MON JUL 27 2009

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THROUGH 530 PM...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS PARTS OF SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN. THESE THUNDERSTORMS WILL BE FOUND MAINLY NORTH OF A
HARMONY MINNESOTA TO RICHLAND CENTER LINE NORTHWARD TO U S 10.

WIND GUSTS UP TO 58 MPH AND HAIL UP TO QUARTER SIZE MAY ACCOMPANY
THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

BOYNE
Local storm report, Jul 27, 3:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
338 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             5 NW CATARACT           44.14N 90.90W
07/27/2009  E0.75 INCH       MONROE             WI   AMATEUR RADIO

&&

SHEA
Special weather statement, Jul 27, 3:51 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
351 PM CDT MON JUL 27 2009

IAZ008>011-018-019-029-030-272145-
ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK-
351 PM CDT MON JUL 27 2009

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THROUGH 600 PM...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS PARTS OF NORTHEAST IOWA. THESE
THUNDERSTORMS ARE MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND HAIL UP TO DIME SIZE MAY ACCOMPANY
THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

BOYNE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:15 PM CDTSevere Thunderstorm WarningARXClark, Jackson60 min
Jul 27, 2:50 PM CDTSevere Thunderstorm WarningARXJackson25 min
Jul 27, 3:07 PM CDTSevere Thunderstorm WarningARXJackson, Trempealeau33 min
Jul 27, 3:12 PM CDTSevere Thunderstorm WarningARXJackson, Juneau48 min
Jul 27, 3:29 PM CDTSevere Thunderstorm WarningARXMonroe46 min
Jul 27, 4:21 PM CDTSevere Thunderstorm WarningARXAdams39 min
Jul 27, 4:44 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe, Vernon61 min
Jul 27, 5:00 PM CDTSevere Thunderstorm WarningARXCrawford, Richland60 min
Jul 27, 5:15 PM CDTTornado WarningARXCrawford, Richland60 min
Jul 27, 5:36 PM CDTTornado WarningARXRichland54 min
Jul 27, 5:59 PM CDTTornado WarningARXGrant, Richland42 min
Jul 27, 6:10 PM CDTTornado WarningARXRichland31 min
Jul 27, 6:21 PM CDTTornado WarningARXGrant24 min
Jul 27, 6:24 PM CDTAreal Flood AdvisoryARXCrawford, Grant, Richland106 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.